MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS GLENOID II PIN D. 2.5MM L.200MM; SURGICAL ORTHOPEDIC INSTRUMENT

TORNIER S.A.S. AEQUALIS GLENOID II PIN D. 2.5MM L.200MM; SURGICAL ORTHOPEDIC INSTRUMENT
Catalog Number DWD063
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported us the following information: "description of incident: (b)(6) years old female patient, 129kg, 168cm.During a right reverse total shoulder replacement for shoulder osteoarthritis, the guide wire broke in the patient's shoulder.A part of about 1cm remained stuck in the bone.Action taken: lengthening of the procedure, impossibility to remove the entire guide wire from the shoulder.No clinical consequences for the patient".The surgical delay was 5 minutes length.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was returned and found to be in the condition stated in the event description.The device inspection revealed the following: -the visual inspection confirmed that the device is broken at the threaded tip level.The device is bent with tools traces at the bent portion of the device (probably due to extraction attempts).-a visual macroscopic inspection showed that the device fracture corresponded to a fracture caused by a torsional overload observed by a slight material deformation at the breakage surface.-dimensionally, a part of about 7.5mm is remained stuck in the bone.-a hardness test on the returned item indicated the material being in accordance to the values in the material specification.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by an overstress applied on the tip during use when inserting the device into the guide, drilling and fixing it into the glenoid bone.Even if the device raw material is considered as ¿implantable¿ (in normal conditions of use, there is usually no risk linked to the material itself), a risk of fragment migration within the patient cannot be excluded.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
Customer reported us the following information: "description of incident: 71 years old female patient, 129kg, 168cm.During a right reverse total shoulder replacement for shoulder osteoarthritis, the guide wire broke in the patient's shoulder.A part of about 1cm remained stuck in the bone.Action taken: lengthening of the procedure, impossibility to remove the entire guide wire from the shoulder.No clinical consequences for the patient".The surgical delay was 5 minutes length.

Brand Name
AEQUALIS GLENOID II PIN D. 2.5MM L.200MM
Common Device Name
SURGICAL ORTHOPEDIC INSTRUMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
janice mithouard
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
476613500
MDR Report Key12738400
Report Number3000931034-2021-00332
Device Sequence Number5155721
Product Code HWE
UDI-Device Identifier03700386931796
UDI-Public03700386931796
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Catalogue NumberDWD063
Device Lot Number0479AW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight129 KG